Alert archive / Indiana / River Flood Warnings in 2008

River Flood Warning 3, NWS Louisville, KY

February 5, 2008Jefferson County, Scott County, Indiana

NWS Louisville, KY issued this river flood warning at Feb 5, 2008, 11:57 AM EST for Jefferson County, Scott County, Indiana. It took effect at Feb 5, 2008, 10:02 PM EST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2008, 11:57 AM EST (16:57 UTC)
In effect from
Feb 5, 2008, 10:02 PM EST
Expired
Feb 7, 2008, 8:05 AM EST
In force
34 hr
Issued by
NWS Louisville, KY
Flood severity
Minor

Counties Jefferson County, IN, Scott County, IN

The radar

The Louisville radar (KLVX), 90 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Muscatatuck River at Deputy (DEPI3).

Action stage
23 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03366500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLMK 051657
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
1157 AM EST TUE FEB 05 2008

...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN INDIANA... 

  MUSCATATUCK RIVER NEAR DEPUTY

AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT.

.ONE TO TWO INCHES OF RAIN HAVE ALREADY FALLEN IN THE HEADWATERS OF
THE MUSCATATUCK RIVER THIS MORNING. AN ADDITIONAL ONE TO TWO INCHES
ARE EXPECTED THIS AFTERNOON AND TONIGHT.

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED TONIGHT.

INC077-143-060457-
/O.NEW.KLMK.FL.W.0003.080206T0302Z-080207T0756Z/
/DEPI3.1.ER.080206T0302Z.080206T1200Z.080207T0156Z.NO/
1157 AM EST TUE FEB 05 2008

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MUSCATATUCK RIVER NEAR DEPUTY.
* FROM THIS EVENING TO LATE WEDNESDAY NIGHT.
* AT 11:45 AM TUESDAY THE STAGE WAS 7.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 24.8 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY WEDNESDAY EVENING.
* IMPACT...AT 20.0 FEET...COUNTY ROADS ARE UNDERWATER IN CROTHERSVILLE
  BOTTOMS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 24.8  
  FEET ON JAN 4 2000.

$$
CMC
4 follow-up statements
000 
WGUS83 KLMK 060425
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1125 PM EST TUE FEB 05 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA...
 
  MUSCATATUCK RIVER NEAR DEPUTY 
 
AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT.

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED WEDNESDAY MORNING.

INC077-143-061625-
/O.EXT.KLMK.FL.W.0003.000000T0000Z-080207T0852Z/
/DEPI3.1.ER.080206T0345Z.080206T1200Z.080207T0252Z.NO/
1125 PM EST TUE FEB 05 2008

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE MUSCATATUCK RIVER NEAR DEPUTY.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 10:45 PM TUESDAY THE STAGE WAS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.5 FEET BY 
  WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY 
  LATE EVENING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 24.4  
  FEET ON MAY 13 2002.

$$
000 
WGUS83 KLMK 061621
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1121 AM EST WED FEB 06 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA...
 
  MUSCATATUCK RIVER NEAR DEPUTY 
 
AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT.

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED TONIGHT.

INC077-143-070421-
/O.EXT.KLMK.FL.W.0003.000000T0000Z-080207T1051Z/
/DEPI3.1.ER.080206T0345Z.080206T1800Z.080207T0451Z.NO/
1121 AM EST WED FEB 06 2008

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE MUSCATATUCK RIVER NEAR DEPUTY.
* UNTIL LATE TONIGHT.
* AT 10:45 AM WEDNESDAY THE STAGE WAS 23.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.9 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.9  
  FEET ON OCT 25 2001.

$$
RL
000 
WGUS83 KLMK 070236
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
936 PM EST WED FEB 06 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA...
 
  MUSCATATUCK RIVER NEAR DEPUTY 
 
AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT.

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED THURSDAY MORNING.

INC077-143-071436-
/O.EXT.KLMK.FL.W.0003.000000T0000Z-080207T1740Z/
/DEPI3.1.ER.080206T0345Z.080206T1600Z.080207T0440Z.NO/
936 PM EST WED FEB 06 2008

...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE MUSCATATUCK RIVER NEAR DEPUTY.
* UNTIL THURSDAY AFTERNOON.
* AT  8:45 PM WEDNESDAY THE STAGE WAS 21.8 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* IMPACT...AT 20.0 FEET...COUNTY ROADS ARE UNDERWATER IN
CROTHERSVILLE
  BOTTOMS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 21.7  
  FEET ON APR 22 2002.

$$
000 
WGUS83 KLMK 071305
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
805 AM EST THU FEB 07 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
INDIANA...
 
  MUSCATATUCK RIVER NEAR DEPUTY
 
AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT.

THIS WILL BE THE FINAL STATEMENT FOR THIS HIGH WATER EVENT.

INC077-143-071335-
/O.CAN.KLMK.FL.W.0003.000000T0000Z-080207T1740Z/
/DEPI3.1.ER.080206T0345Z.080206T1600Z.080207T0432Z.NO/
805 AM EST THU FEB 07 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MUSCATATUCK RIVER NEAR DEPUTY.
* AT 7:45 AM THURSDAY THE STAGE WAS 15.6 FEET. 
* FELL BELOW FLOOD STAGE LAST NIGHT.
* FLOOD STAGE IS 20.0 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Feb 5, 9:36 AM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Feb 5, 9:36 AM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
936 AM EST TUE FEB 5 2008

MORNING UPDATE...

BAND OF SHOWERS AND THUNDERSTORMS CONTINUES TO AFFECT MAINLY THE
NORTHERN THIRD OF THE FORECAST AREA THIS MORNING.  BAND ORIGINATED
ACROSS MISSOURI LAST NIGHT NIGHT AND HAS WORKED EAST AND SOUTHEAST
ACROSS THE REGION THIS MORNING.  CONVECTION WEST OF I-65 HAS BECOME
MORE ELEVATED IN NATURE AS COLD POOL HAS OUTRAN THE CONVECTION.
FURTHER EAST...COLD POOL CONTINUES TO SPREAD EASTWARD WITH SHOWERS
AND THUNDERSTORMS DEVELOPING ALONG THE LEADING EDGE.

RENEWED CONVECTIVE DEVELOPMENT HAS TAKEN PLACE JUST NORTH OF KPAH
WHERE LOW-LEVEL JET AXIS CONTINUES TO IMPINGE ON THIS REGION.
ACTIVITY IS EXPECTED TO TRAVEL NE AND TRAIN ACROSS OUR SOUTHERN
INDIANA COUNTIES LATER THIS MORNING AND THROUGH THE AFTERNOON.
REPORTS THIS MORNING HAVE SHOWN THAT ONE TO AS MUCH AS TWO INCHES
HAVE FALLEN ACROSS SOUTHERN INDIANA WITH ANOTHER ONE TO TWO INCHES
POSSIBLE. THEREFORE A FLOOD WATCH HAS BEEN POSTED THROUGH 7 PM EDT
THIS EVENING FOR AREAS NORTH OF THE OHIO RIVER...WITH THE EXCEPTION
OF TRIMBLE CO. KY.

WHAT WE ANTICIPATE HAPPENING FOR THE REMAINDER OF THE AFTERNOON IS
FOR THIS CONVECTIVE LINE TO PIVOT FROM A SW TO NE ORIENTATION TO
MORE OF A WEST TO EAST.  THEREFORE...MUCH OF CENTRAL AND SOUTHERN KY
SHOULD REMAIN MOSTLY DRY.  SOME AFTERNOON CONVECTION MAY REDEVELOP
IN THE WARM SECTOR ESPECIALLY IF BREAKS IN THE CLOUD COVER DEVELOP.
WE WILL CONTINUE TO MONITOR PORTIONS OF NORTH CENTRAL KY AND THE
BLUEGRASS REGION FOR HYDRO PROBLEMS THIS AFTERNOON.  AT THIS TIME WE
ANTICIPATE THAT HYDRO PROBLEMS IN KY WILL REMAIN NORTH OF I-64.

SEVERE WEATHER FOR TONIGHT STILL LOOKS LIKELY...HOWEVER WE WILL
ADDRESS THOSE ISSUES LATER THIS MORNING AND THIS AFTERNOON.

.SHORT TERM (TODAY AND TONIGHT)...

...SEVERE WEATHER AND FLOODING ARE THE MAIN CONCERNS...ESPECIALLY
TONIGHT...

LOW PRESSURE OVER THE RED RIVER VALLEY AT THE START OF THE PERIOD
WILL HEAD NORTHEAST UP A QUASI-STATIONARY FRONT TO SOUTHEAST
MISSOURI BY THIS EVENING. THE LOW WILL THEN CONTINUE ON TO THE
NORTHEAST REACHING THE OHIO/PENNSYLVANIA BORDER BY 12Z
WEDNESDAY...DRAGGING A COLD FRONT THROUGH SOUTHERN INDIANA AND
CENTRAL KENTUCKY TONIGHT.

OVER THE PAST FEW DAYS THE MODELS HAD BEEN QUITE CONSISTENT BRINGING
THE FRONT THROUGH IN THE EVENING HOURS...BUT WITH THE LAST COUPLE OF
RUNS THEY HAVE SLOWED THE FRONT DOWN BY A FEW HOURS...AND IT NOW
APPEARS THE MOST LIKELY TIME FOR SEVERE WEATHER FOR US WILL BE A BIT
LATER THAN PREVIOUSLY THOUGHT. WILL LEAN MORE TOWARD A GFS/GFS
ENSEMBLE MEAN/ECMWF SOLUTION FOR THIS PACKAGE...THEIR PROGS LOOK
MORE REALISTIC THAN THE NAM FAMILY.

FOR TODAY...BY FAR THE BEST CHANCE FOR SHOWERS AND STORMS WILL BE
OVER SOUTHERN INDIANA CLOSEST TO THE FRONTAL ZONE. AN IMPRESSIVE
LINEAR MCS HAS BEEN TRAINING FROM CENTRAL MISSOURI TO NORTHERN OHIO
OVERNIGHT...AND THIS ACTIVITY WILL SLOWLY REDEVELOP SOUTHWARD THIS
MORNING...AS WAS ALREADY BEGINNING TO HAPPEN BY 07Z. TRAINING OF
STORMS WILL BE POSSIBLE IN SOUTHERN INDIANA AS WELL...WHICH BRINGS
UP THE QUESTION OF ANY FLOODING CONCERNS. RIGHT NOW THE RIVER
FORECAST CENTER IS FORECASTING DEPUTY INDIANA TO GO ABOVE FLOOD
STAGE...BUT NOT UNTIL TONIGHT. HPC HAS PLACED THE AREA IN A MODERATE
RISK FOR FLOODING ISSUES TODAY/TONIGHT. HOWEVER MODEL AND HPC QPF
AMOUNTS ARE NOT PARTICULARLY CLOSE TO FFG NUMBERS...EVEN WHERE FFG
VALUES ARE THE LOWEST (IN INDIANA AND THE BLUE GRASS).  SEEMS THAT
THE MAIN THREAT FOR FLOODING IN THE LMK CWFA WILL BE TONIGHT...AFTER
MORNING RAINS HAVE SOAKED THE GROUND AND NIGHTTIME THUNDERSTORMS
DROP HEAVY RAIN. AFTER COORDINATION WITH PADUCAH AND JACKSON...WILL
HOLD OFF ON ISSUING ANY FLOODING HEADLINES AT THIS TIME. HOWEVER
HEADLINES MAY STILL BE NEEDED LATER TODAY IF DEEMED APPROPRIATE BY
THE DAY SHIFT.

MOVING ON TO TONIGHT... THE RISK OF A SIGNIFICANT SEVERE WEATHER
OUTBREAK REMAINS.  A SQUALL LINE OR BAND OF THUNDERSTORMS IS
EXPECTED TO SWEEP ACROSS THE REGION AHEAD OF THE AFOREMENTIONED COLD
FRONT. SURFACE-BASED CAPE AND LIFTED INDEX REMAIN STEADY FROM THE
AFTERNOON HOURS RIGHT THROUGH THE NIGHTTIME HOURS...INDICATING THAT
INSTABILITY WILL NOT WANE MUCH AFTER THE SUN GOES DOWN.  850HPA
WINDS SHOULD REV UP INTO THE 60 TO 70 KNOT RANGE...WITH 40 TO 50
KNOTS AT 925 AND AROUND 20 KNOTS AT THE SURFACE. ALL THIS COMBINED
WITH MECHANICAL FORCING FROM THE COLD FRONT SHOULD LEAD TO STRONG TO
SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS.

ALSO...THERE REMAINS A THREAT OF TORNADOES AS WELL.  GFS INDICATES
0-3KM HELICITIES OF 350 TO 400 AND A SWEAT INDEX OVER 400 TONIGHT.
THE STORM PREDICTION CENTER HAS INDICATED A SIGNIFICANT RISK OF
STRONG (GREATER THAN EF2) TORNADOES GENERALLY ALONG AND WEST OF
INTERSTATE 65 TONIGHT.

NOW IS THE TIME TO PREPARE FOR TONIGHT/S EXPECTED ROUGH WEATHER. DO
NOT WAIT UNTIL THE LAST MINUTE.

OF LESSER IMPORTANCE BUT STILL INTERESTING...RECORD HIGHS AND RECORD
WARM MINIMUMS ARE IN SOME JEOPARDY TODAY:

LOUISVILLE RECORD HIGH: 71
LOUISVILLE RECORD WARM LOW:  55
LEXINGTON RECORD HIGH:  68
LEXINGTON RECORD WARM LOW:  56
BOWLING GREEN RECORD HIGH:  75
BOWLING GREEN RECORD WARM LOW:  54
(ALL SET IN 1927)

THANKS TO PADUCAH...JACKSON...INDIANAPOLIS...AND SPC FOR
COLLABORATION.

.LONG TERM (WEDNESDAY THROUGH MONDAY)...

WEDNESDAY AND THURSDAY...

DEEP UPPER TROUGH RESPONSIBLE FOR THE WET WARM CONDITIONS TUESDAY
WILL DEAMPLIFY SOMEWHAT AND LIFT OUT TO THE NORTHEAST AS ADDITIONAL
ENERGY MOVES ACROSS THE NORTHERN ROCKIES IN A SOMEWHAT PROGRESSIVE
AMPLIFIED FLOW ACROSS THE CONUS. AS THIS FEATURE MOVES NORTHEAST
THE AXIS OF THE 500MB TROUGH WILL MOVE ACROSS KENTUCKY LATE
WEDNESDAY.

AT THE SURFACE...LOW PRESSURE FORECAST AROUND OHIO EARLY WEDNESDAY
WILL SCOOT TOWARDS SOUTHERN NEW ENGLAND. COLDER AIR WILL ARRIVE
WEDNESDAY AFTERNOON AS A STRONG PACIFIC COLD FRONT CROSSES THE
STATE. DEPENDING ON THE TIMING OF THIS FRONT...TEMPERATURES MAY FALL
DURING THE LATE MORNING AND AFTERNOON FROM HIGHS THAT OCCURRED
EARLIER IN THE MORNING. LINGERING SHOWERS WILL DIMINISH BY
AFTERNOON...BUT EXTENSIVE CLOUDINESS WILL CONTINUE THROUGH PROBABLY
EARLY THURSDAY MORNING AS WRAP-AROUND LOW LEVEL MOISTURE ARRIVES
FROM THE NORTHWEST. THE AIRMASS BEHIND WEDNESDAY/S COLD FRONT IS OF
PACIFIC ORIGIN...AND SO TEMPERATURES WILL ONLY FALL TO SEASONAL
NORMS.

FRIDAY THROUGH MONDAY...

A BROAD TROUGH WILL OCCUPY THE CENTER OF THE CONUS FRIDAY...WITH
SHALLOW RIDGING ALONG BOTH COASTS. A COUPLE OF WEAK DISTURBANCES
WILL MOVE THROUGH OUR REGION...THE FIRST WILL EXIT THE LOWER OHIO
VALLEY EARLY FRIDAY. THE SECOND WILL SPAWN WEAK LOW PRESSURE...WHICH
WILL MOVE SOUTH OF THE GREAT LAKES SATURDAY. EXPECT LITTLE CHANCE OF
RAIN WITH THE FIRST SYSTEM. THE SECOND MAY BRING COLDER AIR TO OUR
REGION BY SATURDAY. BOTH ECMWF AND OPERATIONAL GFS SHOW ARCTIC AIR
INVADING THE UPPER MIDWEST SATURDAY...AND POSSIBLY REACHING THE
LOWER OHIO VALLEY LATE IN THE DAY. THIS IS A NEW DEVELOPMENT...AND
PREFER TO WAIT FOR A SECOND MODEL RUN TO AGREE WITH THIS SCENARIO
BEFORE COOLING TEMPERATURES DOWN FOR THE WEEKEND.

&&

.AVIATION (12Z TAFS)...

MVFR CEILINGS HAVE FINALLY DEVELOPED AS MODELS HAVE BEEN
ADVERTISING. WILL KEEP MVFR CEILINGS IN FOR THE BALANCE OF THE
DAY...THOUGH MESOETA DOES HINT AT SOME POSSIBLE BREAKS THIS
AFTERNOON.

IMPRESSIVE LINEAR MCS CONTINUES TO SAG SOUTHEAST ACROSS INDIANA THIS
MORNING. 00Z AND 06Z MODEL RUNS BRING THIS ONLY AS FAR AS THE OHIO
RIVER OR PERHAPS ONE TIER OF COUNTIES INTO KENTUCKY. WILL INCLUDE
VCTS AND CB AT SDF FOR THE FIRST FEW HOURS OF THE FORECAST TO
ACCOUNT FOR ANYTHING MAKING IT INTO THE COMMONWEALTH. THIS MAY HAVE
TO BE PUNCHED UP A BIT MORE HOWEVER IF THE STORMS REALLY HOLD
TOGETHER AS THEY APPROACH THE RIVER.

OTHERWISE WILL HOLD OFF UNTIL TONIGHT FOR THE MAIN THUNDERSTORM
ACTIVITY AS LOW PRESSURE SLIDES BY TO OUR NORTH AND A COLD FRONT
COMES IN FROM THE WEST. COULD BE SOME SEVERE STORMS TONIGHT BUT WILL
KEEP IT SIMPLE IN THE TAFS THAT FAR OUT FOR NOW.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.......MJ
SHORT TERM...13
LONG TERM....JSD
AVIATION.....13
Hazardous weather outlook, Feb 5, 4:06 AM EST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
406 AM EST TUE FEB 5 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-060915-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
406 AM EST TUE FEB 5 2008 /306 AM CST TUE FEB 5 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP OUT AHEAD OF AN APPROACHING
COLD FRONT TODAY...ESPECIALLY OVER SOUTHERN INDIANA. SEVERE
WEATHER IS NOT EXPECTED TODAY...THOUGH HEAVY RAIN AND DANGEROUS
LIGHTNING WILL STILL BE POSSIBLE.

A STRONG COLD FRONT IS FORECAST TO PUSH THROUGH THE REGION TONIGHT.
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL LIKELY ACCOMPANY
THIS FRONT WHICH SHOULD BEGIN TO PUSH THROUGH THE REGION AFTER 7
PM EST/ 6PM CST. DAMAGING WINDS WILL BE THE MAIN THREAT...ALONG
WITH ISOLATED TORNADOES. THE STORM PREDICTION CENTER HAS INDICATED
AN INCREASED THREAT OF STRONG TORNADOES GENERALLY ALONG AND WEST
OF INTERSTATE 65 TONIGHT.

ALSO...HEAVY RAIN MAY LEAD TO LOCAL FLOODING ISSUES...ESPECIALLY
OVER SOUTHERN INDIANA AND THE BLUE GRASS REGION OF KENTUCKY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED TONIGHT.

13

In the hours before

Special weather statement, Feb 5, 7:33 AM EST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
733 AM EST TUE FEB 5 2008

INZ079-089>092-KYZ023>025-028>034-051330-
BRECKINRIDGE-BULLITT-CLARK-FLOYD-HANCOCK-HARDIN-HARRISON-HENRY-
JEFFERSON-MEADE-OLDHAM-PERRY-SHELBY-TRIMBLE-
733 AM EST TUE FEB 5 2008

...A LINE OF STORMS WITH GUSTY WINDS AND HEAVY RAIN WILL MOVE
SOUTHEAST OF THE OHIO RIVER BY 8 AM EST...

AT 731 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
WAS A LINE OF STRONG THUNDERSTORMS STRETCHING ALONG THE OHIO FROM
HANCOCK COUNTY NORTHEAST THROUGH CLARK AND JEFFERSON COUNTIES IN
INDIANA. THIS LINE OF STORMS HAD FORMED ALONG AN OUTFLOW BOUNDARY
THAT WAS MOVING SOUTHEAST AT 15 MPH.

THIS LINE OF STORMS WILL BRING VERY HEAVY RAINFALL...FREQUENT
LIGHTNING...AND GUSTY WINDS UP TO 40 MPH TO ALL THE KENTUCKY
COUNTIES ALONG THE OHIO RIVER BY 830 AM. VERY HEAVY RAINFALL WILL
REDUCE VISIBILITIES AND CREATE PONDING ON AREA ROADS. MOTORISTS ARE
URGED TO USE EXTRA CAUTION DURING THE MORNING COMMUTE.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 7:05 AM ESTSevere Thunderstorm WarningLMKCrawford, Dubois, Perry40 min
Feb 5, 9:18 AM ESTFlood WatchLMKClark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more20 hr

Nearby

River Flood Warnings in Indiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.